Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Feb 18, 2026, 1:00 PM CST for 16 counties in Missouri. It took effect at Feb 19, 2026, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 1:00 PM CST (19:00 UTC)
- In effect from
- Feb 19, 2026, 12:00 PM CST
- Expired
- Feb 19, 2026, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Osage County, MO, Reynolds County, MO, Shelby County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511 WWUS83 KLSX 181900 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 100 PM CST Wed Feb 18 2026 MOZ018-026-034-041-042-047>050-059-062-072-073-083-084-099-190300- /O.NEW.KLSX.FW.W.0001.260219T1800Z-260220T0200Z/ Knox MO-Shelby MO-Monroe MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO-Franklin MO-Crawford MO- Washington MO-Dent MO-Iron MO-Reynolds MO- 100 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY... The National Weather Service in St Louis MO has issued a Red Flag Warning. * AFFECTED AREA...Portions of central, east central, northeast, south central, and southeast Missouri. * TIMING...From noon to 8 PM CST Thursday. * WINDS...Southwest winds 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Relative Humidity between 22 to 30 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ Delia
2 follow-up statements
694 WWUS83 KLSX 190657 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 1257 AM CST Thu Feb 19 2026 MOZ018-026-190800- /O.CAN.KLSX.FW.W.0001.260219T1800Z-260220T0200Z/ Knox MO-Shelby MO- 1257 AM CST Thu Feb 19 2026 ...RED FLAG WARNING IS CANCELLED... The relative humidity is no longer expected to reach critical levels. Hence, the Red Flag Warning has been cancelled. $$ MOZ034-041-042-047>050-059-062-072-073-083-084-099-200200- /O.CON.KLSX.FW.W.0001.260219T1800Z-260220T0200Z/ Monroe MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Gasconade MO-Franklin MO-Crawford MO-Washington MO- Dent MO-Iron MO-Reynolds MO- 1257 AM CST Thu Feb 19 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * AFFECTED AREA...Portions of central, east central, northeast, south central, and southeast Missouri. * TIMING...From noon to 8 PM CST Thursday. * WINDS...Southwest winds 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Relative Humidity between 15 to 25 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ Kimble
654 WWUS83 KLSX 200154 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 754 PM CST Thu Feb 19 2026 MOZ034-041-042-047>050-059-062-072-073-083-084-099-200300- /O.EXP.KLSX.FW.W.0001.000000T0000Z-260220T0200Z/ Monroe MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Gasconade MO-Franklin MO-Crawford MO-Washington MO- Dent MO-Iron MO-Reynolds MO- 754 PM CST Thu Feb 19 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... The relative humidity has increased above critical levels. Hence, the Red Flag Warning will be allowed to expire. $$ Pfahler
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 11:43 AM CST, 1 hour 17 minutes earlier. Its key messages:
- Warm temperatures peak today and tomorrow with periods of Elevated Fire Danger.
- There remains a potential for severe thunderstorms on Thursday, mainly east of the Mississippi River. Damaging winds and tornadoes are the primary threats.
- A cold front Thursday night brings a shift back toward colder weather that lasts through the weekend.
Area forecast discussion, Feb 18, 11:43 AM CST, 1 hour 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1143 AM CST Wed Feb 18 2026
.KEY MESSAGES...
- Warm temperatures peak today and tomorrow with periods of
Elevated Fire Danger.
- There remains a potential for severe thunderstorms on Thursday,
mainly east of the Mississippi River. Damaging winds and
tornadoes are the primary threats.
- A cold front Thursday night brings a shift back toward colder
weather that lasts through the weekend.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 255 AM CST Wed Feb 18 2026
Over the coming days we're gradually seeing a shift in the weather
pattern from a strong ridge over the central US toward a trough
moving out of the Western US. The trough is moving out in three
pieces, with the first already tracking east through the Upper
Midwest and Great Lakes today. While unimpactful for us from a
precipitation perspective, it is pushing a "Pacific" style front
west to east across the Plains. This front is already moving into
western Missouri as of 2AM. Behind it winds shift to the west and a
warm, dry air mass downsloped from the Rockies is pushing eastward.
So while the ridge is actually getting pushed aside today and
temperatures aloft are falling, the difference in temperature today
will be driven by low level mixing. Yesterday clouds and limited
mixing kept temperatures "only" 10 degrees above normal. Today,
behind the front, a clear sky and deep mixing will allow
temperatures to warm 10 to 15 degrees above yesterday's values up to
near record highs in the 70s in spots.
Along with the warmth, the air mass is also considerably drier. The
dewpoint drops some 20 degrees behind the front, and this warm, dry
air combined with lingering modest winds will lead to Elevated Fire
Danger north of Interstate 70 today. Regionally there are Red Flag
Warnings in effect to our north where winds will be stronger today,
but winds in our area are expected to decrease considerably over the
next few hours and only be in the 10 to 15 mph range, shy of Red
Flag Warning levels.
While the first wave wraps up over Lake Superior tonight, the second
trough pushes east into the Central Plains tonight. This initiates a
return southerly flow ahead of the approaching low which begins to
pull moisture back north into our area. By morning we'll see
dewpoints back near 50 degrees again. Low level moist advection
overnight does at least bring some concern for fog, but at the
moment forecast temperatures are expected to remain elevated, so we
may not cool sufficiently at ground level before the moisture
arrives to produce fog, instead increasing low clouds are likely by
Thursday morning.
Kimble
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 255 AM CST Wed Feb 18 2026
Thursday is a rather complex forecast day as we see the surface low
associated with the shortwave trough aloft pushing east across
northern Missouri during the day. At least three frontal boundaries
will be in play with varying air mass quality, all with increasingly
strong winds aloft as the trough pushes through. Ahead of the low,
moisture surges northward along and south of a developing warm front
in the morning. Extending southward from the low, another "Pacific"
style front which acts for us as a pseudo dryline will shift winds
to more westerly and bring much drier air. This serves as the
westward limit to any severe weather threat, but also reintroduces
the fire danger potential. Lastly, as the low moves east, a polar
front will push southward Thursday night bringing much cooler air
that lasts through the weekend.
Regarding the severe weather potential, we're focusing along and
south of the warm front and ahead of the Pacific front. Convection
may begin as early as mid morning along the warm front, but it
should be elevated in nature. So despite strong mid level flow, any
severe weather threat should be limited to hail which looks fairly
marginal at this point considering the relatively shallow unstable
layer that doesn't extend deep enough to access very cold air. The
more robust severe weather threat exists south of the warm front and
ahead of the Pacific front. Here we see SSE surface winds beneath
increasingly strong west-southwest low and mid level winds. So any
surface based storms will likely take the form of rotating supercell
thunderstorms with a damaging wind and tornado potential. However,
there are a few things that could act to limit this threat. Low
clouds associated with that low level moisture return may inhibit
heating and limit the development of surface based instability ahead
of the Pacific front. Convection developing in the morning along the
warm front may further limit that potential. Lastly there's still
some uncertainty on the speed of the Pacific front which effectively
ends the severe threat from west to east. What remains clear in
spite of all of these factors is that the severe weather threat
increases to the east where the availability of surface-based
instability by late afternoon early evening is more likely. This may
end up being east of our forecast area entirely, but on the other
extreme could be as far west as the Mississippi River.
Behind the Pacific front, west-southwest winds will be stronger than
they were today, and rapid drying will lead to a period of Elevated
Fire Danger at a minimum. We may also reach Red Flag Warning
criteria in some limited areas depending on how quickly that front
moves through. After discussions with neighboring offices,
especially SGF where this fire weather threat will be more
extensive, we've opted not to issue a Fire Weather Watch at this
time, but will continue to message Elevated Fire Danger with the
potential for a later upgrade if needed.
Thursday night's polar front initiates strong cold advection and
shifts temperatures back to near or below normal levels through the
weekend. But we're not quite done with those waves in the broader
developing trough. The final wave, the remnant core of the western
US trough, moves east from the Southern Plains to the Deep South
Saturday into Sunday. We'll be fully into the cold air at this
point, so confidence is high that if we get any precipitation from
this it will be in the form of snowfall. The primary question is
whether we'll get precipitation at all. Latest NBM has ticked up in
POP, QPF, and Snow Amount, but the newer ensemble guidance is mostly
moving the other direction. This isn't uncommon as NBM has a lot of
time lagged members which can lead to a delayed reaction. The newer
model solutions seem to be shoving the polar front further south,
limiting the availability of moisture when this third and final wave
moves by 36 hours later. Among the new 00Z low resolution ensemble
guidance, about 40 percent of members produce precipitation across
our area in the 24 hours ending Saturday evening, nearly all of them
in the form of snow. While we do expect snow to be the precipitation
type if precipitation occurs, recent warmth combined with marginal
surface temperatures near freezing would limit the potential for any
meaningful accumulations.
The colder weather lasts into Sunday and perhaps Monday before we
initiate a warm up. Guidance is in strong agreement that ridging
builds east in the wake of the departing trough with an eventual
warm up for our area. How warm we get will depend on how long the
ridge lasts, but we're looking at temperatures warming back above
normal again, potentially well above normal by the end of next
week.
Kimble
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1129 AM CST Wed Feb 18 2026
VFR conditions will continue through the evening ahead of a chance
for showers and thunderstorms late Thursday morning and into the
afternoon. This chance will mainly impact areas along and east of
the Mississippi River, including the KUIN, KSTL, KSUS, and KCPS
terminals. Showers and thunderstorms are expected to be scattered,
thus confidence is low on when/if thunderstorms will impact
individual terminals. Left the mention in the forecast at a PROB30
group for now.
Westerly winds will become southwest to southerly this evening and
overnight, losing their intensity as they do. Thursday they will
pick up in speed from the southwest, particularly during the
afternoon hours.
Delia
&&
.CLIMATE...
Issued at 255 AM CST Wed Feb 18 2026
Daily record high temperatures may be threatened this week. Here
are record highs at our three official climate stations:
Wednesday 2/18 Thursday 2/19
KSTL 74/1971 77/2016
KCOU 71/2017 77/2017
KUIN 68/2017 72/2017
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Feb 18, 3:15 AM CST, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 315 AM CST Wed Feb 18 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-190915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 315 AM CST Wed Feb 18 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Elevated fire danger is expected north of I-70 today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday, mainly east of the Mississippi River. Damaging winds and tornadoes are the primary threat. Further west, another round of Elevated Fire Danger is expected in central and southern Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kimble
Nearby
Red Flag Warnings in Missouri, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.